MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE II®, LVAS IMPLANT KIT, US, EP; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE II®, LVAS IMPLANT KIT, US, EP; VENTRICULAR (ASSIST) BYPASS
Model Number 103695
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hyperemia (1904); Epistaxis (4458); Gastrointestinal Hemorrhage (4476)
Date of Event 06/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D4: device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further information provided.A supplemental report will be submitted once the manufacturer investigation is complete.
 
Event or Problem Description
It was reported that the patient was admitted for gastrointestinal (gi) bleeding on (b)(6) 2023.An esophagogastroduodenoscopy (egd) was performed without evidence of active bleeding and no clear source of melena.The patient was on warfarin for the left ventricular assist device (lvad).They had blood in their esophagus consistent with epistaxis, and a friable hyperemic duodenum.Two polyp biopsies were taken.It was decided to discontinue all anticoagulation given the risk of gi bleed reoccurrence.The patients result for helicobacter pylori (h.Pylori) was negative.They received 3 units packed red blood cell (prbc).They were started on an intravenous (iv) proton pump inhibitor (ppi) with conversion to oral pantoprazole 40mg bi-daily for 8 weeks.The patient was discharged on (b)(6) 2023.
 
Additional Manufacturer Narrative
D4: expiration date and primary udi number, updated h4: device manufacture date, updated the pump remains in use supporting the patient.A correlation between the device and the report of gastrointestinal (gi) bleeding could not be conclusively determined.Bleeding is listed in the instructions for use as a potential adverse event that may be associated with the use of heartmate ii left ventricular assist system.Gi bleeding has been previously investigated and will continue to be monitored through quality data reviews, which are conducted on production and post product signals to evaluate if products are conforming to product requirements.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE II®, LVAS IMPLANT KIT, US, EP
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key21234727
Report Number2916596-2025-00458
Device Sequence Number8206332
Product Code DSQ
UDI-Device Identifier00813024010616
UDI-Public(01)00813024010616(17)140830
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/30/2014
Device Model Number103695
Device Catalogue Number103695
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2025
Supplement Date Received by Manufacturer01/30/2025
Initial Report FDA Received Date01/24/2025
Supplement Report FDA Received Date02/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/01/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR
Patient SexMale
Patient Weight80 KG